Ask a doctor

What Is Causing This Red Spot, and How Do I Correct It?

In 2008 I made the mistake of an "at home" TCA peel of 35%. No aftercare was done, and sunblock wasn't worn. Things turned out fairly well. Since then, Ive quit smoking. When I started nicotine gum (July 2010), this redness developed. Nov 2010, a derm said it was melasma. March 2011, another derm said it was vascular. 2 PDL's later, problem persists. Right now, current derm has me on Biafine. He suggests a CO2 laser. What is this redness? How do I fix it? I know NRT caused it.

Doctor Answers (1)

Facial redness and Vbeam laser

+1

I can not be certain as to what caused your condition but it does appear in the photograph to be vascular. Unfortunately, the photograph on the internet may be misleading and it might be melasma but that is brown not red and your photograph transmits redness.  Yes, IPL can help, but V-beam laser is very effective in minimizing facial capillaries that are superficial and make the skin look redder. It may take many treatments and there is a risk of bruising.
 

Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...